MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC 301 APEXO ELEVATOR

HU-FRIEDY MFG. CO. LLC 301 APEXO ELEVATOR
Model Number E301
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during two separate dental patient procedures the tip of a 301 apexo elevator broke off in the patient's mouth.For the first patient, the tip went into the sinus and required an additional procedure to retrieve the broken part.The tip was immediately retrieved from the second patient's mouth.All components were successfully retrieved in both cases.
 
Additional Manufacturer Narrative
The two devices subject of the events were returned to hufriedy for evaluation.One of the devices (y9) was manufactured in november 2009 and there was evidence of corrosion on the device and the handle was worn.The other device (120) was manufactured in january 2020 and the handle had visible abrasions.Each device was observed under magnification at the breakage point.The surfaces at the breakage point had indications of overload failure.The hufriedy instrument reprocessing guide includes the following language related to inspection of instruments when reprocessing (3.2), "inspect all instruments after the cleaning and rinsing step for corrosion, damaged surfaces, and impurities.Do not further use damaged instruments (for limitation of the numbers of re-use cycles, see 3.8 reusability section).If instruments are still visibly soiled, clean again.Re-sharpen instruments if necessary.Completely remove any residues from the sharpening process, such as metal residue or sharpening oil.In case sharpening is done, remember to repeat the cleaning and sterilization process." the instrument reprocessing guide further states (3.3), "light corrosion on the surface can be removed with hu-friedy penetrating oil (ips) or shine renew (ims-1455).If the corrosion cannot be completely eliminated, the instruments should be removed from use.Otherwise such corrosion could damage other instruments.After treating an instrument with shine renew or ips, the instrument must be cleaned and sterilized once more." hufriedy has contacted the customer for additional information including how the instruments were being used.To date, we have not received a response.A follow-up mdr will be submitted should additional information become available.

Brand Name
301 APEXO ELEVATOR
Common Device Name
ELEVATOR
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer Contact
daniel davy
3232 n rockwell st.
chicago, IL 60618
4403927453
MDR Report Key16911343
Report Number1416605-2023-00003
Device Sequence Number12266300
Product Code EMJ
UDI-Device Identifier10889950009083
UDI-Public10889950009083
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE301
Device Catalogue NumberE301
Device Lot NumberY9, 120
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer04/07/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown